Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have stage 2 breast cancer. Currently on hormone therapy. Any alternate treatment?

User rating for this question
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
I have stage 2 breast cancer. Currently on hormone therapy, which makes me feel ill. Is there an alternative.
Posted Sun, 5 May 2013 in Breast Cancer
Answered by Dr. Rohan Khandelwal 33 minutes later
Dear Ma'am,

Sorry to hear about your problem. Hormonal therapy (anastrozole, letrozole or tamoxifen) need to be taken for 5 years and are associated with a few side effects like hot flushes, osteoporosis, DVT and endometrial hyperplasia. The benefits of these medicines far outweigh the minor side effects they cause. They reduce the chances of cancer coming back by as much as 50% and are a vital part of the treatment.
There are alternate hormonal therapy measures like GHrH analogues but they are associated with much more side effects.
It is better that you discuss the problem with your oncologist and take a call after understanding about the risks and benefits of this treatment.

Hoping for the best. Please feel free to clarify any other query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor